Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 36, NWS Memphis, TN

August 6, 2005Randolph County, Arkansas

NWS Memphis, TN issued this flash flood warning at Aug 6, 2005, 1:38 PM CDT for Randolph County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2005, 1:38 PM CDT (18:38 UTC)
Expired
Aug 6, 2005, 3:45 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Randolph County, AR

The radar

The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 061840
FFWMEG
ARC121-062045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 345 PM CDT

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3    
  INCHES OF RAINFALL HAS FALLEN ACROSS WESTERN SECTIONS OF RANDOLPH  
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAVENDEN
  SPRINGS...POCAHONTAS...MAYNARD...DALTON...BIGGERS AND ATTICA.

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS RANDOLPH COUNTY AND ANOTHER 
1 TO 2 INCHES IS POSSIBLE BEFORE THE STORMS DISSIPATE. 

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
      3635 9127 3650 9140 3650 9128

$$
2 follow-up statements
000 
WGUS74 KMEG 061934
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT SAT AUG 6 2005

ARC121-062045-
RANDOLPH AR-
231 PM CDT SAT AUG 6 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR RANDOLPH
COUNTY...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. UP TO 3 INCHES OF RAINFALL HAS 
FALLEN ACROSS NORTHERN AND WESTERN SECTIONS OF RANDOLPH COUNTY SINCE 
1230 PM CDT. 

THUNDERSTORMS WERE BEGINNING TO WEAKEN THOUGH ANOTHER INCH OF RAIN 
IS POSSIBLE.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYNARD...
DALTON AND ATTICA.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
      3635 9127 3650 9140 3650 9128

$$
000 
WGUS74 KMEG 062042
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT SAT AUG 6 2005

ARC121-062052-
RANDOLPH AR-
342 PM CDT SAT AUG 6 2005

...THE FLASH FLOOD WARNING FOR RANDOLPH COUNTY EXPIRES AT 345 PM
CDT...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 3649 9081 3617 9081 3617 9107 3624 9126
      3635 9127 3650 9140 3650 9128

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:30 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 6, 10:30 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT SAT AUG 6 2005

.DISCUSSION...

MOSTLY CLEAR SKIES PERSIST THIS MORNING ACROSS THE MIDSOUTH.
REMNANTS OF A COLD FRONT STILL LINGER ACROSS SOUTHERN MISSOURI. THE
UPPER LEVEL LOW IS STILL LOCATED ALONG THE THE GULF COAST. WITH THE
MIDSOUTH IN BETWEEN THESE TWO SYSTEMS EXPECT A DAY MUCH LIKE
YESTERDAY WITH A LITTLE MORE SHOWER AND THUNDERSTORM ACTIVITY
AROUND. CURRENT FORECAST HAS 40/50 POPS WHICH LOOK GOOD. CU SHOULD
BEGIN TO DEVELOP SHORTLY. THE MOSTLY CLEAR SKIES HAVE ALLOWED
TEMPERATURES TO WARM INTO THE 80S. EXPECT HIGHS TO REACH INTO THE
LOWER TO MID 90S. WILL BUMP CURRENT HIGHS A CATEGORY. UPDATE WILL BE
OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE

KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CDT SAT AUG 6 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
448 AM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY
AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING
WIND BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY
SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER...
SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:56 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph34 min
Aug 6, 2:46 PM CDTSevere Thunderstorm WarningMEGClay29 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.